Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 47, NWS Shreveport, LA

March 20, 2012Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 20, 2012, 11:35 AM CDT for Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Texas. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2012, 11:35 AM CDT (16:35 UTC)
Expired
Mar 20, 2012, 12:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX

What was reported inside it

TimeReportWhereRemark
Mar 20, 11:41 AM CDTTORNADO5 E Zwolle, LAAN EF0 TORNADO TOUCHED DOWN ALONG HWY. 1215. SEVERAL TREES WERE SNAPPED AND UPROOTED AND A FEW POWERLINES WERE DOWNED. THE TORNADO CONTINUED NORTHEAST CROSSING HWY. 120 NEAR BELMONT SNAPPING A FEW TREES AND DOWNING A FEW POWERLINES BEFORE LIFTING. PATH LENGTH
Mar 20, 12:00 PM CDTTSTM WND DMGFlorien, LATREES DOWN AND POWER OUT CENTURY ROAD AND PLAINVIEW ROAD AREAS
Mar 20, 12:15 PM CDTTSTM WND DMG5 Ene Florien, LANUMEROUS TREES AND POWER LINES DOWN IN MOUNT CARMEL
Mar 20, 12:30 PM CDTTSTM WND DMGProvencal, LATREES DOWN ON HWY 117 NEAR PROVENCAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 9:46 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS54 KSHV 201635
SVRSHV
LAC069-085-TXC403-201730-
/O.NEW.KSHV.SV.W.0047.120320T1635Z-120320T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SABINE COUNTY IN EASTERN TEXAS...
  CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  SOUTHERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1230 PM CDT

* AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF MANY...OR
  6 MILES NORTHWEST OF TOLEDO BEND DAM...AND MOVING NORTHEAST AT 50
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOLEDO BEND RESERVOIR SOUTH...COLUMBUS...NEGREET...FLORIEN...
  FISHER...MOUNT CARMEL...KISATCHIE...ROBELINE...PROVENCAL AND
  HAGEWOOD.

LAT...LON 3161 9373 3179 9308 3136 9316 3136 9338
      3127 9344 3127 9352 3123 9355 3120 9354
      3118 9361 3116 9368
TIME...MOT...LOC 1635Z 219DEG 42KT 3128 9361

$$

24
3 follow-up statements
534 
WWUS54 KSHV 201641
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT TUE MAR 20 2012

LAC069-085-TXC403-201730-
/O.CON.KSHV.SV.W.0047.000000T0000Z-120320T1730Z/
SABINE TX-SABINE LA-NATCHITOCHES LA-
1141 AM CDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SABINE COUNTY...AND NATCHITOCHES AND SABINE PARISHES...

AT 1136 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR TOLEDO BEND RESERVOIR SOUTH...OR 8 MILES NORTH OF TOLEDO BEND
DAM...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEGREET...FLORIEN...FISHER...MOUNT CARMEL...MANY...KISATCHIE...
ROBELINE...PROVENCAL...HAGEWOOD AND NATCHITOCHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3161 9373 3179 9308 3136 9316 3136 9338
      3127 9344 3127 9352 3123 9355 3120 9354
      3118 9361 3116 9368
TIME...MOT...LOC 1641Z 219DEG 42KT 3133 9356

$$

24
329 
WWUS54 KSHV 201657
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT TUE MAR 20 2012

TXC403-201707-
/O.CAN.KSHV.SV.W.0047.000000T0000Z-120320T1730Z/
SABINE TX-
1157 AM CDT TUE MAR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SABINE COUNTY IS CANCELLED...

LAT...LON 3128 9344 3127 9356 3135 9364 3161 9366
      3179 9308 3136 9316 3136 9338
TIME...MOT...LOC 1657Z 219DEG 42KT 3147 9342

$$

LAC069-085-201730-
/O.CON.KSHV.SV.W.0047.000000T0000Z-120320T1730Z/
SABINE LA-NATCHITOCHES LA-
1157 AM CDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NATCHITOCHES AND SABINE PARISHES...

AT 1156 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR FLORIEN...OR 15 MILES NORTH OF ANACOCO...MOVING
NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
CARMEL...MANY...KISATCHIE...ROBELINE...PROVENCAL...HAGEWOOD AND
NATCHITOCHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3128 9344 3127 9356 3135 9364 3161 9366
      3179 9308 3136 9316 3136 9338
TIME...MOT...LOC 1657Z 219DEG 42KT 3147 9342

$$

24
337 
WWUS54 KSHV 201718
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CDT TUE MAR 20 2012

LAC069-085-201730-
/O.CON.KSHV.SV.W.0047.000000T0000Z-120320T1730Z/
SABINE LA-NATCHITOCHES LA-
1218 PM CDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NATCHITOCHES AND SABINE PARISHES...

AT 1215 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR PROVENCAL...OR 13 MILES SOUTHWEST OF NATCHITOCHES...
MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAGEWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3140 9337 3144 9340 3147 9344 3165 9353
      3179 9308 3136 9316 3136 9338
TIME...MOT...LOC 1718Z 219DEG 42KT 3166 9324

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:30 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 20, 10:30 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT TUE MAR 20 2012

.DISCUSSION...
CONVECTIVE LINE AND CORRESPONDING COLD FRONT ALONG A LINE FROM
NASHVILLE ARKANSAS TO SHREVEPORT SOUTHWARD TO JASPER TEXAS. LINE
MOVING VERY LITTLE AT THIS TIME. INCREASED INSTABILITY AND
SHEAR...COMBINED WITH AFTERNOON HEATING...ALONG THE BOUNDARY MAY RESULT
IN AN ENVIRONMENT CONDUCIVE TO TORNADIC DEVELOPMENT...MAINLY ALONG
THE SABINE RIVER AND AS FAR NORTH ANS SHREVEPORT/BOSSIER METRO AREA.
WENT AHEAD AND ISSUED A CORRESPONDING TORNADO WATCH 92.
ADDITIONALLY...WENT AHEAD AND CANCELED PORTIONS OF THE LAKE WIND
ADVISORY WEST OF THE FRONTAL BOUNDARY. /05/

&&

.AVIATION...
IFR AND MVFR FLIGHT CATEGORIES ARE BEING EXPERIENCED AT A NUMBER OF
OUR SITES THIS MORNING.  CONDITIONS WILL BEGIN OR CONTINUE TO
DETERIORATE FROM TXK TO SHV AND SITES WEST AND SOUTH.  AS THE DAY
PROGRESSES MORE SITES EAST WILL BEGIN TO EXPERIENCE THESE SAME
CONDITIONS.  THE PREVAILING WIND WILL REMAIN SOUTHERLY ACROSS THE
AREA AT 15 TO 25 KTS...BUT COULD BE MUCH STRONGER AND VARIABLE NEAR
+TSRA ACTIVITY. /23/

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT TUE MAR 20 2012/

DISCUSSION...
CLOSED UPPER LOW CENTERED OVER EASTERN NEW MEXICO THIS MORNING
WILL DRIFT SLOWLY EAST OVER THE NEXT 24 HOURS. MODELS AGREE ON A
LOCATION AROUND KSPS. THIS WILL ALLOW A SLOW MOVEMENT OF THE
WIDESPREAD TEXAS CONVECTION...NOW LOCATED FROM NEAR KLRD TO KTXK...
TO SHIFT EAST INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS. WILL
KEEP THE CURRENT FLASH FLOOD WATCH AS IS...WHICH BASICALLY
FOLLOWS THIS SLOW MOVEMENT. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY...
AS A CAPPED ATMOSPHERE CONTINUES AHEAD OF THE CONVECTION...WHERE THE
WARMER SURFACE TEMPERATURES ARE EXPECTED THIS AFTERNOON.
HOWEVER...WITH A 60 KT LOW LEVEL JET IN PLACE...DAMAGING WIND IS
POSSIBLE IN ANY THUNDERSTORM. ALSO LOW LEVEL WIND SHEAR WOULD BE
CONDUCIVE TO ROTATING STORMS...BUT IF COOL OUTFLOW FROM EXISTING
CONVECTION OVERTAKES THE HIGHER TEMPS AND DEWPOINTS...CHANCES OF
A SPIN UP WOULD BE GREATLY DIMINISHED. ON WEDNESDAY...THE
EASTWARD PROGRESSION OF THE UPPER LOW STOPS...SO RAINFALL LIKELY
TO CONTINUE ACROSS MUCH OF THE CWA. RAINFALL RATES SHOULD DIMINISH
SOME...SO FLOODING MAY BECOME RESTRICTED TO RIVERS ONLY. BY
THURSDAY...DRY AIR IS ENTRAINED INTO THE CIRCULATION AROUND THE
LOW...WITH RAIN CHANCES DECREASING AREA WIDE. ON FRIDAY...THE LOW
MOVES NORTHEAST...LEAVING DRY AIR OVER THE CWA FOR THE REMAINDER
OF THE SEVEN DAY FORECAST PERIOD.

TEMPERATURES WILL BE DIFFICULT TO PREDICT TODAY...AS COOL OUTFLOW
FROM CURRENT CONVECTION SPREADS EAST. THINK THERE WILL A SHARP
LINE SET UP BETWEEN THE CONVECTIVE OUTFLOW AND WARM AIR...BUT THE
LOCATION IS A GUESS...WITH WARM AIR POSSIBLY SHIFTING BACK WEST IN
THE AFTERNOON. WITH SOUTHERLY SURFACE WIND EXPECTED TO CONTINUE IN
THE SHORT TERM...TRENDED ABOVE GUIDANCE UNTIL THE SYSTEM LEAVES
THE AREA.

MVFR/VFR FLIGHT CATEGORIES ARE BEING OBSERVED ACROSS THE AREA THIS
MORNING...AS WE CONTINUE TO WAIT ON TSRA ACTIVITY TO MOVE DEEP INTO
THE AREA. TSRA ACTIVITY WILL LIKELY AFFECT THE TYR AND TXK TERMINALS
BEFORE THE 12Z ISSUANCE. BOTH THESE TERMINALS ARE REPORTING
LIGHTNING WITHIN DISTANCE. A WET FORECAST IS STILL IN STORE FOR MANY
OF THE ARKLATEX TERMINALS TODAY...AS TSRA WILL BE COMMON THROUGHOUT
THE 12Z TAF PERIOD. VFR FLIGHT CATEGORIES WILL PREVAIL AFTER 15Z
ACROSS MUCH OF THE AREA...EXCEPT WHEN TSRA ACTIVITY IS OCCURRING
MVFR/IFR WILL BE MORE COMMON FOR CIG AND VSBY. THE PREVAILING WIND
WILL REMAIN SOUTHERLY ACROSS THE AREA AT 15 TO 25 KTS...BUT COULD BE
MUCH STRONGER AND VARIABLE NEAR +TSRA ACTIVITY. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  59  69  51  76 /  90  90  70  40  10
MLU  82  67  72  55  73 /  70  90  90  60  10
DEQ  66  50  65  48  69 / 100  80  50  40  10
TXK  76  55  67  50  71 /  90  80  60  40  10
ELD  81  65  69  50  73 /  90  90  70  60  10
TYR  66  51  67  53  74 / 100  40  30  20  10
GGG  71  54  69  51  76 / 100  70  50  20  10
LFK  78  60  69  50  78 / 100  70  60  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ061-071>073.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ072-073.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059-060-070.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ003>006-011>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ152-153-165>167.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ167.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>151.

&&

05/23
Hazardous weather outlook, Mar 20, 5:43 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CDT TUE MAR 20 2012

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>151-201700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
543 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL IMPACT MUCH OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS TODAY AND TONIGHT. A FEW STORMS
MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WIND THE MAIN
THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS CONTINUE TO
DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL TOTALS
TODAY AND TONIGHT OF UP TO 4 INCHES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-
201700-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
543 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL IMPACT MUCH OF DEEP EAST TEXAS...NORTH
LOUISIANA AND SOUTH CENTRAL ARKANSAS LATER TODAY AND TONIGHT.
A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING
WIND THE MAIN THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS
CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL
TOTALS THROUGH TONIGHT OF UP TO 3 INCHES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Mar 20, 6:58 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      2 NE QUITMAN            32.82N 95.42W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            FM 69 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      QUITMAN                 32.80N 95.44W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            COUNTY ROAD 2110 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      1 S QUITMAN             32.78N 95.44W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            COUNTY ROAD 2128 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      3 N QUITMAN             32.84N 95.44W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            COUNTY ROAD 1410 CLOSED DUE TO FLOODING

0630 AM     FLASH FLOOD      2 S WINNSBORO           32.93N 95.29W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            FM 312 CLOSED DUE TO FLOODING

&&

12
Local storm report, Mar 20, 8:02 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     FLASH FLOOD      MINEOLA                 32.67N 95.49W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING ALL OVER THE
            COUNTY.

&&

25
Local storm report, Mar 20, 9:26 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      1 S LINDALE             32.49N 95.41W
03/20/2012                   SMITH              TX   LAW ENFORCEMENT

            COUNTY ROAD 463 CLOSED UNDER I-20 DUE TO HIGH WATER

&&

12
Local storm report, Mar 20, 9:29 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      MINEOLA                 32.67N 95.49W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING ALL OVER THE
            COUNTY.

&&

12
Local storm report, Mar 20, 10:15 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      MOUNT VERNON            33.17N 95.22W
03/20/2012                   FRANKLIN           TX   EMERGENCY MNGR

            A WOMAN AND TWO CHILDREN HAD TO BE RESCUED WHEN THEY
            DROVE THEIR CAR INTO HIGH WATER

1000 AM     FLASH FLOOD      MOUNT VERNON            33.17N 95.22W
03/20/2012                   FRANKLIN           TX   EMERGENCY MNGR

            NUMEROUS ROADS ACROSS THE COUNTY CLOSED DUE TO FLOODING

&&

12
Special weather statement, Mar 20, 10:27 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 AM CDT TUE MAR 20 2012

LAZ010-017-TXZ151-153-166-167-201630-
DE SOTO-PANOLA-SABINE-SAN AUGUSTINE-SHELBY-
1027 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN NORTHEAST TEXAS...
     PANOLA...
IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHWEST LOUISIANA...
     SABINE AND DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     LOGANSPORT...MANSFIELD...GENEVA...JOAQUIN...PATROON AND
     SHELBYVILLE...

AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING INTENSIFYING THUNDERSTORMS ALONG THE LEADING EDGE OF
SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL MOVE ACROSS NORTHERN PORTIONS
OF TOLEDO BEND AND SURROUNDING AREAS...AND WERE MOVING NORTHEAST AT
45 MPH.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:36 PM CDTRiver Flood WarningSHVCaddo6 days
Mar 20, 10:55 AM CDTTornado WarningSHVDe Soto, Sabine35 min
Mar 20, 11:06 AM CDTRiver Flood WarningSHVBossier, Webster32 days
Mar 20, 11:16 AM CDTRiver Flood WarningSHVBienville, Bossier, Webster12 days
Mar 20, 11:17 AM CDTRiver Flood WarningSHVLincoln, Ouachita, Union7 days
Mar 20, 11:31 AM CDTTornado WarningSHVDe Soto, Natchitoches, Sabine29 min
Mar 20, 12:10 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine65 min
Mar 20, 12:30 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn60 min
Mar 20, 12:54 PM CDTTornado WarningSHVNatchitoches, Winn36 min
Mar 20, 1:04 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Red River, Winn41 min
Mar 20, 1:34 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn56 min
Mar 20, 3:03 PM CDTFlash Flood WarningSHVGrant, Natchitoches, Winn6 hr
Mar 20, 6:24 PM CDTFlash Flood WarningSHVNatchitoches, Sabine3 hr
Mar 19, 8:24 PM CDTRiver Flood WarningSHVBowie, Cass, Morris11 days
Mar 19, 8:30 PM CDTRiver Flood WarningSHVBowie, Red River4 days
Mar 19, 8:38 PM CDTRiver Flood WarningSHVCass, Marion61 hr
Mar 19, 8:39 PM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur65 hr
Mar 20, 12:41 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Red River, Smith, Titus, Upshur and 1 more49 min
Mar 20, 2:36 AM CDTAreal Flood AdvisorySHVWood114 min
Mar 20, 4:35 AM CDTAreal Flood AdvisorySHVCamp, Franklin, Titus55 min
Mar 20, 5:03 AM CDTFlash Flood WarningSHVSmith, Upshur, Wood3 hr
Mar 20, 6:18 AM CDTRiver Flood WarningSHVSmith, Wood7 days
Mar 20, 6:20 AM CDTRiver Flood WarningSHVWood51 hr
Mar 20, 7:31 AM CDTFlash Flood WarningSHVCamp, Franklin, Red River, Titus4 hr
Mar 20, 7:57 AM CDTFlash Flood WarningSHVSmith, Upshur, Wood3 hr
Mar 20, 8:32 AM CDTRiver Flood WarningSHVSmith, Upshur, Wood9 days
Mar 20, 8:32 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood12 days
Mar 20, 8:32 AM CDTRiver Flood WarningSHVGregg, Rusk46 hr
Mar 20, 8:32 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk55 hr
Mar 20, 8:33 AM CDTRiver Flood WarningSHVGregg69 hr
Mar 20, 8:36 AM CDTRiver Flood WarningSHVUpshur, Wood4 days
Mar 20, 8:38 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches6 days
Mar 20, 8:39 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler4 days
Mar 20, 8:40 AM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby4 days
Mar 20, 9:41 AM CDTAreal Flood AdvisorySHVCherokee, Smith2 hr
Mar 20, 10:36 AM CDTFlash Flood WarningSHVCherokee4 hr
Mar 20, 11:26 AM CDTFlash Flood WarningSHVGregg, Harrison, Rusk, Smith, Upshur, Wood4 hr
Mar 20, 11:42 AM CDTFlash Flood WarningSHVBowie, Camp, Cass, Franklin, Marion, Morris and 3 more4 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.